Research article

Bifurcations and chaotic behavior of a predator-prey model with discrete time

  • Received: 18 February 2023 Revised: 16 March 2023 Accepted: 20 March 2023 Published: 06 April 2023
  • MSC : 34K18, 37L10, 39A28

  • In this paper, the dynamical behavior of a predator-prey model with discrete time is discussed in terms of both theoretical analysis and numerical simulation. The existence and stability of four equilibria are analyzed. It is proved that the system undergoes Flip bifurcation and Hopf bifurcation around its unique positive equilibrium point using center manifold theorem and bifurcation theory. Additionally, by applying small perturbations to the bifurcation parameter, chaotic cases occur at some corresponding internal equilibria. Finally, numerical simulations are provided with the help of maximum Lyapunov exponent and phase diagrams, which reveal a complex dynamical behavior.

    Citation: Binhao Hong, Chunrui Zhang. Bifurcations and chaotic behavior of a predator-prey model with discrete time[J]. AIMS Mathematics, 2023, 8(6): 13390-13410. doi: 10.3934/math.2023678

    Related Papers:

  • In this paper, the dynamical behavior of a predator-prey model with discrete time is discussed in terms of both theoretical analysis and numerical simulation. The existence and stability of four equilibria are analyzed. It is proved that the system undergoes Flip bifurcation and Hopf bifurcation around its unique positive equilibrium point using center manifold theorem and bifurcation theory. Additionally, by applying small perturbations to the bifurcation parameter, chaotic cases occur at some corresponding internal equilibria. Finally, numerical simulations are provided with the help of maximum Lyapunov exponent and phase diagrams, which reveal a complex dynamical behavior.



    加载中


    [1] X. L. Liu, D. M. Xiao, Bifurcations in a discrete time lotka-volterra predator-prey system, Discrete Cont. Dyn. Syst. B, 6 (2012), 559–572. http://doi.org/10.3934/dcdsb.2006.6.559 doi: 10.3934/dcdsb.2006.6.559
    [2] Z. M. He, X. Lai, Bifurcation and chaotic behavior of a discrete-time predator-prey system, Nonlinear Anal., 12 (2011), 403–417. http://doi.org/10.1016/j.nonrwa.2010.06.026 doi: 10.1016/j.nonrwa.2010.06.026
    [3] X. Y. Li, X. M. Shao, Flip bifurcation and Neimark-Sacker bifurcation in a discrete predator-prey model with Michaelis-Menten functional response, Electron. Res. Arch., 31 (2022), 37–57. http://doi.org/10.3934/era.2023003 doi: 10.3934/era.2023003
    [4] L. F. Cheng, H. J. Cao, Bifurcation analysis of a discrete-time ratio-dependent predator-prey model with Allee effect, Commun. Nonlinear Sci. Numer. Simulat., 38 (2016), 288–302. http://doi.org/10.1016/j.cnsns.2016.02.038 doi: 10.1016/j.cnsns.2016.02.038
    [5] B. H. Hong, C. R. Zhang, Neimark-Sacker bifurcation of a discrete-time predator-prey model with prey refuge effect, Mathematics, 11 (2023), 1399. https://doi.org/10.3390/math11061399 doi: 10.3390/math11061399
    [6] T. S. Huang, H. Y. Zhang, Bifurcation, chaos and pattern formation in a space-and time-discrete predator-prey system, Chaos Soliton. Fract., 91 (2016), 92–107. http://doi.org/10.1016/j.chaos.2016.05.009 doi: 10.1016/j.chaos.2016.05.009
    [7] K. Nadjah, A. M. Salah, Stability and Hopf bifurcation of the coexistence equilibrium for a differential-algebraic biological economic system with predator harvesting, Electron. Res. Arch., 29 (2020), 1641–1660. http://doi.org/10.3934/era.2020084 doi: 10.3934/era.2020084
    [8] H. Y. Chen, C. R. Zhang, Bifurcations and hydra effects in a reaction-diffusion predator-prey model with Holling Ⅱ functional response, J. Appl. Anal. Comput., 13 (2023), 424–444. http://doi.org/10.11948/20220221 doi: 10.11948/20220221
    [9] W. Li, X. Y. Li, Neimark-Sacker bifurcation of a semi-discrete hematopoiesis model, J. Appl. Anal. Comput., 8 (2018), 1679–1693. http://doi.org/10.11948/2018.1679 doi: 10.11948/2018.1679
    [10] C. Liu, Q. L. Zhang, J. Huang, W. S. Tang, Dynamical behavior of a harvested prey-predator model with stage structure and discrete time delay, J. Biol. Syst., 17 (2009), 759–777. http://doi.org/10.1142/S0218339009002995 doi: 10.1142/S0218339009002995
    [11] A. Singh, P. Malik, Bifurcations in a modified Leslie-Gower predator-prey discrete model with Michaelis-Menten prey harvesting, J. Appl. Math. Comput., 67 (2021), 143–174. http://doi.org/10.1007/s12190-020-01491-9 doi: 10.1007/s12190-020-01491-9
    [12] S. M. Salman, A. M. Yousef, A. M. Elsadany, Stability, bifurcation analysis and chaos control of a discrete predator-prey system with square root functional response, Chaos Soliton. Fract., 93 (2016), 20–31. http://doi.org/10.1016/j.chaos.2016.09.020 doi: 10.1016/j.chaos.2016.09.020
    [13] E. Van Velzen, U. Gaedke, Disentangling eco-evolutionary dynamics of predator-prey coevolution: the case of antiphase cycles, Sci. Rep., 7 (2017), 17125. http://doi.org/10.1038/s41598-017-17019-4 doi: 10.1038/s41598-017-17019-4
    [14] Z. K. Huang, X. H. Wang, Y. H. Xia, A predator-prey system with anorexia response, Nonlinear Anal., 8 (2007), 1–19. http://doi.org/10.1016/j.nonrwa.2005.05.004 doi: 10.1016/j.nonrwa.2005.05.004
    [15] S. Ruan, On nonlinear dynamics of predator-prey models with discrete delay, Math. Model. Nat. Phenom., 4 (2009), 140–188. http://doi.org/10.1051/mmnp/20094207 doi: 10.1051/mmnp/20094207
    [16] H. Y. Chen, C. R. Zhang, Dynamic analysis of a Leslie-Gower-type predator-prey system with the fear effect and ratio dependent Holling Ⅲ functional response, Nonlinear Anal.-Model., 27 (2022), 904–926. http://doi.org/10.15388/namc.2022.27.27932 doi: 10.15388/namc.2022.27.27932
    [17] D. R. Brown, T. W. Sherry, Food supply controls the body condition of a migrant bird wintering in the tropics, Oecologia, 149 (2006), 22–32. http://doi.org/10.1007/s00442-006-0418-z doi: 10.1007/s00442-006-0418-z
    [18] X. X. Liu, C. R. Zhang, Stability and optimal control of tree-insect model under forest fire disturbance, Mathematics, 10 (2022), 2563. http://doi.org/10.3390/math10152563 doi: 10.3390/math10152563
    [19] X. Y. Wang, L. Zanette, X. F. Zou, Modelling the fear effect in predator-prey interactions, J. Math. Biol., 73 (2016), 1179–1204. http://doi.org/10.1007/s00285-016-0989-1 doi: 10.1007/s00285-016-0989-1
    [20] S. K. Sasmal, Population dynamics with multiple allee effects induced by fear factors – a mathematical study on prey-predator interactions, Appl. Math. Model., 64 (2018), 1–14. http://doi.org/10.1016/j.apm.2018.07.021 doi: 10.1016/j.apm.2018.07.021
    [21] X. L. Liu, D. M. Xiao, Complex dynamic behaviors of a discrete-time predator-prey system, Chaos Solition. Fract., 32 (2007), 80–94. http://doi.org/10.1016/j.chaos.2005.10.081 doi: 10.1016/j.chaos.2005.10.081
    [22] A. Q. Khan, Supercritical Neimark-Sacker bifurcation of a discrete-time Nicholson-Bailey model, Math. Method. Appl. Sci., 41 (2018), 4841–4852. http://doi.org/10.1002/mma.4934 doi: 10.1002/mma.4934
    [23] Y. Li, M. Rafaqat, T. J. Zia, I. Ahmed, C. Y. Jung, Flip and Neimark-Sacker bifurcations of a discrete time predator-pre model, IEEE Access, 7 (2019), 123430–123435. http://doi.org/10.1109/ACCESS.2019.2937956 doi: 10.1109/ACCESS.2019.2937956
    [24] Z. H. Yu, L. Li, W. M. Zhang, Dynamic behaviors of a symmetrically coupled period-doubling system, J. Math. Anal. Appl., 512 (2022), 126189. http://doi.org/10.1016/j.jmaa.2022.126189 doi: 10.1016/j.jmaa.2022.126189
    [25] J. L. Chen, Y. M. Chen, Z. L. Zhu, F. D. Chen, Stability and bifurcation of a discrete predator-prey system with Allee effect and other food resource for the predators, J. Appl. Math. Comput., 69 (2022), 529–548. http://doi.org/10.1007/s12190-022-01764-5 doi: 10.1007/s12190-022-01764-5
    [26] B. D. Zheng, L. J. Liang, C. R. Zhang, Extended Jury criterion, Sci. China Math., 53 (2010), 1133–1150. http://doi.org/10.1007/s11425-009-0208-2 doi: 10.1007/s11425-009-0208-2
    [27] L. M. Pecora, T. L. Carroll, Synchronization in chaotic systems, Phys. Rev. Lett., 64 (1990), 821–824. http://doi.org/10.1103/PhysRevLett.64.821 doi: 10.1103/PhysRevLett.64.821
  • Reader Comments
  • © 2023 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(860) PDF downloads(93) Cited by(0)

Article outline

Figures and Tables

Figures(7)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog